Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Apr 18, 2016, 12:51 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 12:51 AM EDT (04:51 UTC)
- Expired
- Apr 18, 2016, 11:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
390 WHUS72 KTAE 180451 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1251 AM EDT MON APR 18 2016 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH MID MORNING... .A NIGHTTIME SURGE OF EASTERLY WINDS TO ADVISORY LEVELS IS EXPECTED TO SPREAD FROM EAST TO WEST THROUGH THE NIGHT...TAPERING OFF IN THE SAME DIRECTION STARTING AROUND SUNRISE. GMZ730-750-755-765-770-775-181500- /O.NEW.KTAE.SC.Y.0030.160418T0451Z-160418T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1251 AM EDT MON APR 18 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET ACROSS OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
1 follow-up statement
619 WHUS72 KTAE 180748 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT MON APR 18 2016 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH MID MORNING... .A NIGHTTIME SURGE OF EASTERLY WINDS TO ADVISORY LEVELS IS EXPECTED TO SPREAD FROM EAST TO WEST THROUGH THE NIGHT...TAPERING OFF IN THE SAME DIRECTION STARTING AROUND SUNRISE. GMZ730-765-180900- /O.CAN.KTAE.SC.Y.0030.000000T0000Z-160418T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 348 AM EDT MON APR 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY COASTAL WATERS FROM THE OCHLOCKONEE RIVER TO THE SUWANNEE RIVER. $$ GMZ750-755-770-775-181500- /O.CON.KTAE.SC.Y.0030.000000T0000Z-160418T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 348 AM EDT MON APR 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET ACROSS OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:44 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 17, 8:44 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EDT SUN APR 17 2016
.Near Term [Through Tonight]...
With deep-layer ridging in place, clear skies will prevail
overnight once the final batch of clouds dissipates near the
FL Panhandle coast. The dry air mass will allow temps to drop into
the upper 40s by dawn over most inland areas. Areas along the
coast will bottom out in the 55-60 degree range.
&&
.Marine...
Conditions have fallen below small craft advisory thresholds and
we allowed the advisory to expire. An exercise caution headline
will be needed for the overnight hours as we see one final
easterly surge. Tonight's surge was just observed pushing offshore
at the Cedar Key C-MAN station. Winds and seas should drop below
cautionary levels by midday Monday. After that time, high pressure
will settle south toward the waters which will finally weaken the
pressure gradient and allow winds and seas to subside for the work
week.
&&
.Prev Discussion [716 PM EDT]...
.Short Term [Monday Through Tuesday Night]...
Although the Omega Block will gradually break down, the local
region will remain under deep layer ridging through the period.
With a very dry air mass in place, low temps will be just under
seasonal levels ranging from the upper 40s to around 50. Highs
will warm into the lower to mid 80s inland and mid to upper 70s
along the coast.
.Long Term [Wednesday Through Sunday]...
As the upper ridge over the southeast CONUS continues to flatten,
the closed low that has been parked over the central Rockies will
eject eastward and open up. The upper trough and associated cold
front will approach the local area late Thursday with the frontal
passage by Friday night. Scattered showers and thunderstorms will
precede the front with the highest chance (30-40%) on Friday.
Drier weather should return for the weekend. Highs will be in the
lower to mid 80s. Lows will be around 60 to the lower 60s.
.Aviation...
[Through 00Z Monday] VFR conditions with clear skies will prevail
at the terminals after some early period clouds dissipate over
ECP and the coastal FL Panhandle. Winds will generally be ENE with
an onshore sea breeze at ECP Monday afternoon.
.Fire Weather...
A very dry air mass will be in place over the next couple of days
with afternoon RH dipping below 25% across most inland zones.
However, winds will be lighter and fuels remain dry. Therefore, we
will avoid red flag criteria. We will, however, see high dispersion
indices on Monday with values over 75 across the Florida Big Bend
and parts of Southeast Alabama, and Southwest and South Central
Georgia. A gradual moistening trend will bring afternoon RH into the
lower 50s by Friday. That day also represents the best chance of the
week for getting a wetting rain.
.Hydrology...
Our area rivers are currently all below their respective flood
stages. A few sites in north Florida are in action stage and some
rises are still occurring, but at this time, none are anticipated
to reach flood stage as a result of our recent rainfall. There
is also no significant rainfall in the forecast for the next week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 49 82 49 84 56 / 0 0 0 0 0
Panama City 57 77 56 77 61 / 0 0 0 0 0
Dothan 49 79 49 82 56 / 0 0 0 0 0
Albany 47 81 49 83 55 / 0 0 0 0 0
Valdosta 47 81 49 85 56 / 0 0 0 0 0
Cross City 50 83 50 84 58 / 0 0 0 0 0
Apalachicola 56 77 57 76 61 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight FOR
Coastal Franklin-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WOOL
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...WOOL
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:53 AM EDT | Rip Current Statement | TAE | Franklin, Walton | 24 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.